MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNL BTN MOD BD HLR BNS; E-Z CLEAN PENCIL BTN MOD BLADE HLSTR BNS

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNL BTN MOD BD HLR BNS; E-Z CLEAN PENCIL BTN MOD BLADE HLSTR BNS
Catalog Number 0037HBN
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hepatectomy procedure, the device functioned although the button was not pressed.This device was included in the kit pack ¿opera master¿.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/27/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: there was no adverse consequence to the patient.Procedure: hepatectomy when the event occurred: in use.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/10/2024 additional information received: there was no adverse consequence to the patient.Procedure: hepatectomy when the event occurred: in use.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/18/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 0037hbn devices were received with no apparent damage.The device was connected to the generator and it worked as intended.There were no anomalies noted with the functionality of the device.The instrument was tested for continuity by pressing the coag and cutting buttons and no anomalies were noted with the functionality of the device.Additionally, a photo was provided and showed the condition of the reported event.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot: 2202285, and no non-conformance's were identified.

Brand Name
E-Z CLN PNL BTN MOD BD HLR BNS
Common Device Name
E-Z CLEAN PENCIL BTN MOD BLADE HLSTR BNS
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18985865
Report Number1721194-2024-00034
Device Sequence Number2858790
Product Code GEI
UDI-Device Identifier10614559103517
UDI-Public10614559103517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0037HBN
Device Lot Number2202285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer03/29/2024
04/15/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/10/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown